Jump to content
Sign in to follow this  
mick

mick

Recommended Posts

mick

I am 16 months off of Dosulepin/prothiaden and in a mess; anxiety depression muscle spasm everywhere, extreme pain in muscles, burning nerves, wind, oedema, twitching face and lips and nose, low blood sugar, diarrhea, flu like, shivering,bad sleep ,nightmares,intense negative thoughts, frightened of people, morbid thoughts and more###. Was on Ativan 1981 1987 and dosulepin 1995. Came off too quickly 10 weeks. Mick.

Share this post


Link to post
Altostrata

Hello, mick. Thank you for joining us.

 

Please find comfort in that we understand how you're feeling. Many of us have been through similar symptoms ourselves.

 

Usually we have windows when symptoms lessen in severity. Has your condition changed any over 16 months?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
stan

hi Mick,

 

try to wait several months more, and it will be better


for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Share this post


Link to post
Healing

Welcome, Mick. I'm so sorry you're having such a hard time right now. You are definitely not alone. Although it may seem surreal, your experience is being shared by many other people who are in recovery from these drugs. Everyone recovers, although it takes longer than we would like. It's very important to be very gentle with yourself and take good care of yourself. Keep reading here and asking questions. You can get a lot of support and learn a lot that will help you heal. :)


1996-97 - Paxil x 9 months, tapered, suffered 8 months withdrawal but didn't know it was withdrawal, so...

1998-2001 - Zoloft, tapered, again unwittingly went into withdrawal, so...

2002-03 - Paxil x 20 months, developed severe headaches, so...

Sep 03 - May 05 - Paxil taper took 20 months, severe physical, moderate psychological symptoms

Sep 03 - Jun 05 - took Prozac to help with Paxil taper - not recommended

Jul 05 to date - post-taper, severe psychological, moderate physical symptoms, improving very slowly

Share this post


Link to post
mick

Thank you for replies. I am full of negative thoughts and believe i wont get better. I was on Ativan 1981-8 and Prothiaden 19993 and never fully recovered from these two periods. That leads me to think I wont recover this time also that the residual problems will be even more this time. I know I was stupid to go back on an AD but I didnt understand what happened the last time. The withdrawal seems to be delayed in that not much happens the first year but then it turns bad. The first time round it was less severe and i didnt connect the symptoms with the drug.

mick.

Share this post


Link to post
Gem

Hi Mick,

 

So sorry you are going through all of this.

 

I also came off my first AD (I was on Prozac initially and also a Benzo before that, from about the age of 20) and went back on as I didn’t realise what was happening to me or make the connection. My second withdrawal was also much more severe than the first time. Wish I had realized too, I think it must be such a common thing – that people don’t make the connection with the drugs or the withdrawal gets misdiagnosed.

At times, I found it impossible to believe I would get better. Although I am not there yet, I have improved beyond belief.

 

Take care, I hope you get some relief and some windows.


 

 

I came off Seroxat in August 2005 after a 4 month taper. I was initially prescibed a benzo for several months and then Prozac for 5 years and after that, Seroxat for 3 years and 9 months.

 

"It's like in the great stories Mr.Frodo, the ones that really mattered. Full of darkness and danger they were, and sometimes you didn't want to know the end because how could the end be happy? How could the world go back to the way it was when so much bad had happened? But in the end it's only a passing thing this shadow, even darkness must pass. A new day will come, and when the sun shines it'll shine out the clearer."  Samwise Gamgee, Lord of the Rings, The Two Towers

Share this post


Link to post
mick

Gem, tell me more please you give me hope. mick.

Share this post


Link to post
Gem

Hey Mick, I’m glad I was able to provide some hope. :) I was given Seroxat after Prozac. When I stopped Seroxat, I experienced severe withdrawal symptoms. My withdrawal has been protracted, but don’t let this concern you too much as people seem to heal at such varying rates. More of my history is under my intro topic.

 

I seem to get longer phases where I feel really good and better than I did prior to taking AD’s. I find more and more elements returning and getting stronger, like my sense of humour. Also, I keep seeing more and more improvement and a returning to form regarding my creativity which is so important to me.

 

I do get some harder times and some waves of withdrawal, (this seems to be my general pattern of recovery) but I recover much quicker. Considering how bad my earlier withdrawal was, during the good phases/overall it is miraculous how much I have healed.

 

I believe that the brain and body have an amazing capacity for healing.


 

 

I came off Seroxat in August 2005 after a 4 month taper. I was initially prescibed a benzo for several months and then Prozac for 5 years and after that, Seroxat for 3 years and 9 months.

 

"It's like in the great stories Mr.Frodo, the ones that really mattered. Full of darkness and danger they were, and sometimes you didn't want to know the end because how could the end be happy? How could the world go back to the way it was when so much bad had happened? But in the end it's only a passing thing this shadow, even darkness must pass. A new day will come, and when the sun shines it'll shine out the clearer."  Samwise Gamgee, Lord of the Rings, The Two Towers

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy